Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Getting dizzy while taking breath. Started smoking. Doing yoga and medication. What could be the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I get dizzy when I take deep breathes. I starting smoking 1 year and a half ago and I'm quitting now but scared it can be a big heAlth issue. I'm only 33 yard old and very very healthy other than smoking. I juice everyday, surf all the time, do yoga and meditation. Could it be something bad? I've also been animic in the past. Low iron? I don't have a doctor or insurance.
Posted Sun, 23 Jun 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for the query.
I understand your problem but I think there is nothing to worry regarding this.
It seems perfectly physiological to feel dizzy on taking deep breaths and your symptoms are getting accentuated more because you are a smoker and anemic also.
The dizziness is caused by lack of O2. Lots of deep breaths lead to a drop of carbon dioxide upsetting the O2 / CO2 balance. As a result less O2 reaches the brain making us feel dizzy. If we keep breathing in this manner we will faint, the body’s way of returning us to normal breathing.

Lowered levels of carbon dioxide strengthen the bond between haemoglobin (in red blood cells) and oxygen therefore making it difficult for sufficient oxygenation of the body. Therefore we may suffer from oxygen starvation (hypoxia) regardless of the amount of oxygen present if there is insufficient carbon dioxide.

Take care of nutrition and eat healthy and also make it a point that you should quit your smoking as early as possible,since smoking is very hazardous to your body.

However if you feel that your symptoms are worsening over a period of time,then it would be better to consult a neurologist as various neurological disorders can also cause this dizziness,although that possibility seems very less.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor